Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 13, NWS Buffalo, NY

May 1, 2003

NWS Buffalo, NY issued this special marine warning at May 1, 2003, 10:35 AM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2003, 10:35 AM EDT (14:35 UTC)
Expired
May 1, 2003, 11:15 AM EDT
In force
40 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 1, 10:14 AM EDT, 21 minutes earlier.

Area forecast discussion, May 1, 10:14 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1014 AM EDT THU MAY 1 2003

FORECAST IS HOLDING UP WELL THIS MORNING. THUNDERSTORMS MOVING EAST
THE NIAGARA PENNINSULA AND ONSHORE FROM LAKE ERIE RESULTED IN A FEW
WIND GUSTS IN THE 30 KNOT RANGE.  THE ACTIVITY WEAKENED AS IT MOVED
FURTHER EAST.

SOME DEBRIS CLOUDINESS OVER WESTERN NEW YORK AT THIS TIME BUT CLOUDS
THINNING UPSTREAM.  THIS MAY TRIGGER MORE THUNDERSTORMS IN THE
AFTERNOON HEATING AND INSTABILITY ALTHOUGH WIND FIELD ALOFT NOT AS
IMPRESSIVE AS THE DAY WEARS ON.

WILL BE EMPHASIZING A LITTLE MORE SUNSHINE THIS AFTERNOON THAN
PREVIOUS FORECASTS.  THIS WILL ALSO RESULT IN AN UPWARD ADJUSTMENT
TO TEMPERATURES THIS AFTERNOON.  WILL ALSO BUMP UP WINDS A BIT BASED
ON LATEST MESO ETA BUFKIT. THE REMAINDER OF THE FORECAST WILL REMAIN
INTACT.

EXPECT UPDATE WORKZONES AROUND 10:30 AM.  SHOULD BE ON STREET BY 11
AM.

SL
Hazardous weather outlook, May 1, 4:14 AM EDT, 6 hours 21 minutes before
NYZ001>008-010>014-019>021-085-011100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
414 AM EDT THU MAY 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

A WARM FRONT WILL MOVE NORTH OF THE REGION THIS MORNING WITH ANY
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT COMING TO AN END.
HOWEVER...MORE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT AND CONTINUE INTO THIS EVENING. A FEW OF
THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN
TIER...MID AND UPPER GENESEE VALLEY...AND FINGER LAKES REGION.
DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT WITH THESE
STORMS.

TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:23 AM EDTSpecial Marine WarningBUF112 min
May 1, 4:23 AM EDTSpecial Marine WarningBUF112 min
May 1, 6:30 AM EDTSpecial Marine WarningBUF30 min
May 1, 6:30 AM EDTSpecial Marine WarningBUF30 min
May 1, 8:31 AM EDTSpecial Marine WarningBUF44 min
May 1, 8:31 AM EDTSpecial Marine WarningBUF44 min
May 1, 8:31 AM EDTSpecial Marine WarningBUF44 min
May 1, 9:08 AM EDTSpecial Marine WarningBUF37 min
May 1, 1:30 PM EDTSpecial Marine WarningBUF30 min
May 1, 1:34 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne41 min
May 1, 1:39 PM EDTSevere Thunderstorm WarningBUFErie, Livingston, Wyoming51 min
May 1, 2:10 PM EDTSpecial Marine WarningBUF50 min
May 1, 2:10 PM EDTSpecial Marine WarningBUF50 min
May 1, 2:40 PM EDTSevere Thunderstorm WarningBUFCattaraugus35 min
May 1, 3:07 PM EDTSevere Thunderstorm WarningBUFLewis23 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.